Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: Blood and clots in Urine
|cranberry - Thu Feb 16, 2006 4:28 pm|
I am a 65 year old caucasian male.
My only surgeries have been: tonsilectomy, appendectomy, and surgery to remove a large infected mass of muscle tissue in my left upper leg 2.5 years ago.
Fam history: No history of cancer or heart problems that I am aware of.
Currently not on medications.
My problem: For several years, I have had a problem with recurring urinary blood and passing large clots through the urinary tract. This would usually clear up after a matter of 4 or 5 days. Sometimes it would be several months before it happened again, and then sometimes it might happen again the next week.
When I was was in hospital for the leg surgery, I mentioned this to one of my doctors, and he had tests run for prostate problems, and could find nothing wrong. (At the time, I was not having one of the periods of blood or clots.
Now, for the first time since the surgery, the problem has returned, and is much wose that it ever was before. It has been ongoing now for 6 weeks with no relief. And the clots are larger than ever before. Some of them are 3 to 4 inches long, and are shaped as I would imagine an artery or vein would look outside the body.
Can someone give me some...any...information about this? I am absoluely terrified about what is happening, because I am on a very limited budget and can't afford any high priced medical treatment or hospital stay.[/b]
|Theresa Jones, RN - Thu May 25, 2006 8:51 am|
I would very strongly suggest an evaluation by a Urologist for some diagnostics of your bladder to identify the causative factor. With the excessive amount of bleeding as you describe, you may also become anemic from the blood loss. There are programs in most states that provide services for a reduced cost or free typically based on income. I again, advise you to follow-up with your physician or inquire about a referral to a specialist.
Theresa Jones, RN
|byron - Tue Jan 23, 2007 9:51 pm|
question... do you feel any pain on your lower back? on your side when you press it or on your stomach area?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.